caret icon Back to all discussions

What are the worst side effects medication has given you?

I've had some really bad experiences with medication and I was wondering whether it's normal to have really bad side effects and what these can be?

I know it's different for everyone but that's why I'm so curious to know...how many of us have really really bad experiences with medication side effects?

Thanks to all!! xxx

  1. I never ending cycle that the doctors keep adding some of the same type of medications one on top of another instead of up in the milligrams and the daily taking and them not prescribing what I need not listening to me.

    1. Unfortunately, I have experienced a psychotic break.

      1. Unfortunately it had happened on 2 separate occasions. I was hallucinating and hearing voices. Something that I have NEVER experienced before in my life.
        The first time was 2 years ago and I actually had to stay in the psychiatric unit for about a week. It was not a pleasant experience to say the least, but I know it was necessary at the time in order for them to figure out what was going on. Once they took me off of the Adderall everything was fine again. This was something new to me at the time because the Provigil was no longer effective for me so my sleep specialist was trying it out.
        Unfortunately, it happened again more recently, in December 2023. There are just so many unknowns with this event. I was hallucinating and hearing voices. Not eating. I didn't show up to work, etc etc... to make a long story short LOL.... (I could write a book)
        I was found wandering around near my house dressed inappropriately for the winter weather, no jacket, no phone, wallet, keys... soooo scary! Thank God my dad and brother found me and brought me back to my house and they called an ambulance and I was taken to the ER for an evaluation. I was not hospitalized this time, but they also do not have a definitive explanation as to WHY this happened. Being that there are so many unknowns, my sleep specialist has removed me from ALL stimulants. Because of this I am now home, not working and in the process of applying for disability. Thank God for parents that are financially able to support me in the meantime. God is soooo good! As of now my sleep specialist has me taking naps as my pill.
        I'm soooo grateful for you all. I need this. Thank you. ๐Ÿ’œ

      2. How awesome, ! It must be strange, but what a great position to be in when you have to apply for disability. You should be able to order a customized medical bracelet online. I have seen them on Amazon and on Etsy. It might give you some peace of mind to know people have access to that information if you are unable to respond to them. Maybe your doctor can help you figure out what information would be most helpful to provide. - Lori (Team Member)

    2. The only one to give me bad sideeffects was Sunosi, although the packaging listed only a few. It basically doubled the wall to feel emotions and motivation for me.

      1. I'm on Elvanse/Vyvanse and Medikinet atm, I'd like to try Kinecteen for it's longer duration of effect 😀

      2. So sorry to hear that you had a bad experience with Sunosi! This can be such a stressful thing to go through. I can relate though, I also tried Sunosi for my Narcolepsy and experienced similar issues unfortunately. It really messed with my depression symptoms too, not in a good way! Luckily I was able to switch and find a better treatment plan. Do you find that your current treatment plan for Narcolepsy works well for you? Warmly, Tatiana (narcolepsy.sleep-disorders.net Team Member)

    3. I make sure I find the prescription and read all of the information on it.

      1. That is definitely really good advice! You definitely need to be aware of what possible side effects that could occur. Thanks so much for sharing Evanstam! Best wishes, Iris (Team member Narcolepsy.Sleep-Disorders.net)

      2. This is a great practice especially for those of us living with Narcolepsy, which is a rather unusual condition and doctors may not always be informed about the side effects of our medication. I also like to ask my pharmacist about potential side effects when starting a new medication. They always know what to look out for. Thanks for sharing! Warmly, Tatiana (narcolepsy.sleep-disorders.net Team Member)

    Please read our rules before posting.